Publish in this journal
Journal Information
Vol. 66. Issue 8.
Pages 663 (August 2013)
Image in cardiology
DOI: 10.1016/j.rec.2011.10.025
Full text access
Peri-stent Ulcer Like Appearance Late After Sirolimus-eluting Stent Implantation
Ulceración tardía de la pared vascular tras implante de stent liberador de sirolimus
Visits
...
Juan García-Lara??
Corresponding author
jgarciadelara@gmail.com

Corresponding author:
, Javier Lacunza-Ruiz, Mariano Valdés-Chávarri
Servicio de Cardiología, Hospital Universitario Virgen de la Arrixaca, El Palmar, Murcia, Spain
This item has received
...
Visits
(Daily data update)
Article information
Full Text
Download PDF
Statistics
Figures (1)
Full Text

A 41-year-old male smoker with hypertension underwent diagnostic angiography for angina on exertion. The study showed chronic occlusion of the proximal left anterior descending artery (LAD) with collateral circulation from the right coronary artery. Stress echocardiography showed viability and inducible ischemia in the affected territory. Angioplasty was performed, with implantation of 4 sirolimus-eluting stents (SES) of 2.25×23, 2.25×28, 2.5×13, and 2.5×23mm, with angiographic success. Eighteen months later, the patient was readmitted for exertional angina, and coronary angiography was again performed. The LAD was patent, but had an irregular appearance with slow clearance along the length of the treated segment (Fig. 1A). Optical coherence tomography (Fig. 1B) showed vascular wall retraction and an ulcerated appearance around the stent. The struts were not affected and, for the most part, showed re-endothelization (Fig. 1C and D). The vessel lumen showed no significant stenosis.

Figure 1
(0.19MB).

Contrast retention on angiography following implantation of a drug-eluting stent has been associated with intracoronary imaging findings of late stent malapposition. The vascular wall reaction to SES has been described as “peri-stent ulcer like appearance” (PSUA). It has a reported incidence of up to 50% in small series and is speculated to be a harbinger of late malapposition.

Copyright © 2011. Sociedad Española de Cardiología
Idiomas
Revista Española de Cardiología (English Edition)

Subscribe to our newsletter

Article options
Tools
es en

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

es en
Política de cookies Cookies policy
Utilizamos cookies propias y de terceros para mejorar nuestros servicios y mostrarle publicidad relacionada con sus preferencias mediante el análisis de sus hábitos de navegación. Si continua navegando, consideramos que acepta su uso. Puede cambiar la configuración u obtener más información aquí. To improve our services and products, we use "cookies" (own or third parties authorized) to show advertising related to client preferences through the analyses of navigation customer behavior. Continuing navigation will be considered as acceptance of this use. You can change the settings or obtain more information by clicking here.